Home » Expert Q & A » Addictions » Addictions: Anna Deeds

Suboxone Taper

  • anonymous Asks ...
    anonymous

    I have been on Subs for 14 months. I want to cut down and I am stable on 8 a day. My plan is to do drops of 25% every week so it goes from 6 to 4.5 to 3.8 …. Do you think this is going to be slow enough? I am going to do a water taper. Do you think this is the best way to do the tapering?

  • Anna Deeds Says ...
    Anna Deeds

    Thank you for your question. The best way is to taper slowly to minimize withdrawal. Because every person's body is different, it is hard to say what is slow enough for you. The best advice I can give is to pay attention to your body and your emotions. You might want to keep a journal to track how well you are doing. If you take a decrease and find yourself having a lot of cravings and withdrawal symptoms, then take a smaller decrease the next time. Be sure you are completely through any symptoms before taking the next decrease. If you're not through the withdrawal from one decrease and take another, the withdrawal will get worse. Try to not go back up once you take a decrease. This will only make it more difficult to get off Suboxone. And be sure to talk to your doctor about your decreases. Your doctor may be able to give you non-addictive medication to reduce withdrawal symptoms. It will also help minimize withdrawal to take good care of your body by eating right, exercising, drinking lots of water, etc.

    You are more likely to have emotional withdrawal symptoms than physical withdrawal. Use coping skills like writing, talking, listening to music, etc. to help you cope with the emotional ups and downs you may experience while tapering. As you are coming down on your dose, be sure to have plenty of support. Talking to a friend in recovery can help you keep motivated. You can get support by attending Narcotics Anonymous meetings.

    I hope this helps and good luck with your recovery!

       

Featured Experts

Find Treatment
Browse by region »